MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZSS-10-4-RB
Medical Device Problem Codes Device Damaged Prior to Use (2284); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A slight bending is noticed at one end of the pigtail stent upon opening up the packaging.Resistance was felt and stucked at the bending part while introducing solus introducer through the double pigtail stent.Second set was used to complete the procedure.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 03-oct-2024 as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: 1 unit of lot number c1936460 of zss-10-4-rb was returned opened in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device involved in the complaint was evaluated in the laboratory on 04th april 2024.The returned device lab findings and observations can be referred through the attached files.Visual inspection: introducer, pigtail straightener and stent returned.Slight indentation observed on start of pigtail curl.Functional inspection: 0.035-inch wire guide passes through stent freely.Image provided by customer; stent appears to be slightly bending at one end of the pigtail.Manufacturing records review: prior to distribution, all zss-10-4-rb devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zss-10-4-rb device of lot number c1936460 did not reveal any discrepancies that could have contributed to this complaint issue.As per manufacturing procedure qsi0975 - visual inspections of product and packaging, the following steps are outlined: ¿ at packaging an initial 100% visual inspection of any individual component or combination of components (e.G., product, pouch, tray, label, ifu, instruction leaflet, implant card, etc.) should be completed prior to commencing the relevant packaging instruction ¿ complete a 100% visual inspection of the packaged unit (tyvek pouched) ¿ complete a 100% visual inspection of the individual foil pouches prior to commencing the relevant packaging instruction.The pouch and all seals should be inspected.¿ visually confirm that no seals on the foil pouch are compromised.¿ complete a 100% visual inspection of the packaged unit (foil pouched) ¿ visually inspect the seals for signs that the tyvek pouch is caught in the foil pouch seal (tyvek pouch protruding above foil seal, creases in the foil seal, thicker seal).Historical data review: a review of the manufacturing records for the zss-10-4-rb device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there is any manufacturing issues associated with lot number c1936460.Instructions for use and/label review: the notes section of the instructions for use (ifu0100), which accompanies this device instructs the user to inspect the device prior to use: "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the device becoming damaged during transport or storage leading to the slight bending noticed at one end of the pigtail stent upon opening up the packaging.Multiple inspections are in place for the device during the manufacturing, quality control and packaging process therefore it is highly unlikely this occurred prior to leaving cirl.It may be noted that this observation was found prior to any patient contact and never reached the point of use.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, a slight bending is noticed at one end of the pigtail stent upon opening up the packaging.Confirmed quantity of 1 device, confirmed unused.According to the initial report, no patient contact.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the device becoming damaged during transport or storage leading to the slight bending noticed at one end of the pigtail stent upon opening up the packaging.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on (b)(6) 2024 as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19069228
Report Number3001845648-2024-00154
Device Sequence Number4657771
Product Code FGE
UDI-Device Identifier10827002256719
UDI-Public(01)10827002256719(17)250503(10)C1936460
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Catalogue NumberZSS-10-4-RB
Device Lot NumberC1936460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/12/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown